Alert archive / Maine / Beach Hazards Statements in 2024
Beach Hazards Statement 18, NWS Caribou, ME
NWS Caribou, ME issued this beach hazards statement at Aug 1, 2024, 3:07 PM EDT for Hancock County, Washington County, Maine. It took effect at Aug 2, 2024, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Aug 1, 2024, 3:07 PM EDT (19:07 UTC)
- In effect from
- Aug 2, 2024, 8:00 AM EDT
- Expired
- Aug 2, 2024, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 7.1 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 423 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 805 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -85 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
331 WHUS41 KCAR 011907 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 307 PM EDT Thu Aug 1 2024 MEZ029-030-020830- /O.NEW.KCAR.BH.S.0018.240802T1200Z-240803T0000Z/ Coastal Hancock-Coastal Washington- 307 PM EDT Thu Aug 1 2024 ...BEACH HAZARDS STATEMENT IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... * WHAT...The warm air temperatures in the low to mid 80s may cause people to underestimate the dangers of the very cold water temperatures. Water temperatures are currently only in the upper 50s to near 60 degrees along the Hancock County coast with low to mid 50s along the Washington County coast. * WHERE...Coastal Hancock and Coastal Washington Counties. * WHEN...From Friday morning through Friday evening. * IMPACTS...The cold temperatures can quickly cause hypothermia to anyone immersed in the water. Anyone on boats or paddlecraft should use extreme caution to avoid this threat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$ Sinko
2 follow-up statements
561 WHUS41 KCAR 020637 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 237 AM EDT Fri Aug 2 2024 MEZ029-030-030000- /O.CON.KCAR.BH.S.0018.240802T1200Z-240803T0000Z/ Coastal Hancock-Coastal Washington- 237 AM EDT Fri Aug 2 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT...The warm air temperatures in the low to mid 80s may cause people to underestimate the dangers of the very cold water temperatures. Water temperatures are currently only in the upper 50s to near 60 degrees along the Hancock County coast with low to mid 50s along the Washington County coast. * WHERE...Coastal Hancock and Coastal Washington Counties. * WHEN...From Friday morning through Friday evening. * IMPACTS...The cold temperatures can quickly cause hypothermia to anyone immersed in the water. Anyone on boats or paddlecraft should use extreme caution to avoid this threat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
285 WHUS41 KCAR 022350 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 750 PM EDT Fri Aug 2 2024 MEZ029-030-030100- /O.EXP.KCAR.BH.S.0018.000000T0000Z-240803T0000Z/ Coastal Hancock-Coastal Washington- 750 PM EDT Fri Aug 2 2024 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 8 PM EDT THIS EVENING... The Beach Hazards Statement will be allowed to expire at 8 PM. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at Aug 1, 12:18 PM EDT, 2 hours 49 minutes earlier.
Area forecast discussion, Aug 1, 12:18 PM EDT, 2 hours 49 minutes before
Area Forecast Discussion National Weather Service Caribou ME 1218 PM EDT Thu Aug 1 2024 .SYNOPSIS... A trough of low pres will cross the area early this morning followed by weak high pres this afternoon into tonight. A warm front will approach on Friday and cross the area Friday night. A weak trough of low pres will cross the area Saturday into Sunday followed by a cold front on Monday. && .NEAR TERM /THROUGH FRIDAY/... 12:18PM Update... Minor tweaks to adjust for the hi-res cams and observation trends. Breaks of sunshine creating 1000-2000j/kg of SBCAPE and the shortwave trof is slowly working over the area. PWATs remain in the 1.7-2.0 inch range from east to west across the area but NW winds are drying the column slowly. LIs are increasing to between -3 and -4 across the area as we are arriving at the convective temperatures. Seeing echos on CBW & GYX radar data showing that convection has begun. Expecting isolated to scattered showers and thunderstorms this afternoon mainly focused from Moosehead to Baxter to S. Aroostook county and points southward. Fog is slowly lifting and mixing out along the Downeast coast. Given the higher PWATs any storms that do form today may produce brief heavy rainfall but not expecting flooding impacts. previous discussion A warm and humid air mass remains across the region today as a trough of low pressure, both at the surface and aloft, slowly cross the region. Expect the chance for showers this morning as the weakening surface trough crosses the region. These will exit the region after daybreak. But more scattered showers and thunderstorms are expected later this morning and this afternoon, as the upper level trough remains across the region. Precipitable water values will continue to range from 1.5 to 2.0 inches much of today, so locally heavy downpours are possible with any showers or storms. Afternoon high temperatures will be in the low to mid 80s across much of the region along with continued uncomfortable humidity levels. Tonight will be continued warm and humid. Any lingering early evening scattered showers or isolated thunderstorms will give way to partly cloudy skies overnight. Patchy fog will once again be possible. lows tonight will fall into the mid to upper 60s. && .SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY/... We will be in the northern edge of a subtropical high pressure system centered well east of the Southeast coast on Friday. The southern high, combined with weak ridging aloft, will result in a very warm and humid day with a partly to mostly sunny sky. High temperatures in the mid to upper 80s combined with dew points in the mid to upper 60s will result in heat indices from the upper 80s north to the low 90s over the interior south. An isolated stray shower is possible, especially over western areas. Otherwise, Friday should be rain free across the area. We will remain in a very warm and humid air mass Friday night with weak flow. Lows will only drop into the mid and upper 60s. The humid air will likely allow fog to form along the coast overnight. We will be between the subtropical high way to the south and an approaching cold front from the northwest on Saturday. A trough of low pressure to our north will begin to push down over the area ahead of the cold front. The slightly lower heights combined with subtle upper air dynamics and some weak weather disturbances in the flow will bring an increased chance for some spotty showers and thunderstorms, mainly during the midday and afternoon. With weak flow, both surface and aloft, and weak shear, severe storms are currently not anticipated. However, precipitable water over 1.5 inches and slow storm movement may result in heavy downpours. We'll have to keep watch for any flash flooding concerns. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... The cold front will continue to approach Saturday night into Sunday as we remain in a very warm and humid air mass. Both the GFS and NAM indicate there may be some subtle disturbances continuing in the flow although they are currently too weak and too poorly gridded for the models to time this far out. A chance for showers and isolated thunderstorms will continue Saturday night followed by a better chance for showers and thunderstorms on Sunday ahead of the front. The cold front will cross the area Sunday night. Both the GFS and NAM are showing a chance for a weak low to form ahead of the front on Sunday with the feature much stronger on the GFS but only weak on the NAM. Showers, thunderstorms, and some bands of heavy rain are possible Sunday night as the front pushes through. A significantly cooler and drier air mass will follow the cold front on Monday as high pressure builds in from the west. This will keep temperatures in the 70s north and near 80 over interior Downeast with sunshine mixed with a few cumulus clouds. Relatively cool and dry weather should remain over the area Tuesday and Wednesday as Canadian high pressure remains over the area. && .AVIATION /16Z THURSDAY THROUGH MONDAY/... NEAR TERM: MVFR/IFR conditions are expected at the Aroostook county terminals early this morning, then become VFR later this morning through this afternoon. LIFR/VLIFR, with conditions below airfield mins at times, will impact KBGR/KBHB through about 13z, then gradually improve to VFR/MVFR by late morning through this afternoon. Scattered showers and isolated thunderstorms will impact the terminals today. Expect VFR conditions this evening, with possible IFR in patchy late night fog. South wind 5 to 10 kt early, then west to northwest at 5 to 10 kt. SHORT TERM: Friday...VFR. Light SE wind Friday night...VFR. Dropping to MVFR or IFR in fog along the coast. Light SW wind. Saturday...VFR to MVFR becoming VFR inland. IFR becoming VFR along the coast. Light SW wind. Saturday night...VFR dropping to MVFR and possibly IFR along the coast. Light SW wind. Sunday...IFR Downeast. MVFR north. Light SW wind. Sunday night...MVFR to IFR. Light SW wind becoming NW. Monday...MVFR becoming VFR. Light NW wind. && .MARINE... NEAR TERM: Winds/seas will remain below SCA levels through tonight. Fog will reduce visibility to 1 NM or less early this morning, then 1 to 3 NM this afternoon and tonight. SHORT TERM: Wind and seas are expected to be below SCA through this weekend into early next week. The SSW wind around the Bermuda high will result in a long period swell up to 4 ft late this weekend into early next week. Humid air will result in fog over the waters through the coming weekend. A cooler drier air mass will bring much better vsby later Monday through Wednesday of next week. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...None. && Near Term...TWD/Sinko Short Term...Bloomer Long Term...Bloomer Aviation...TWD/Sinko/Bloomer Marine...TWD/Sinko/Bloomer
Hazardous weather outlook, Aug 1, 9:02 AM EDT, 6 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 902 AM EDT Thu Aug 1 2024 MEZ001>006-010-011-015>017-031-032-021315- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Southern Piscataquis- Northern Washington- 902 AM EDT Thu Aug 1 2024 This Hazardous Weather Outlook is for Central Highlands Maine, Far Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...Today and tonight. Scattered showers and thunderstorms expected this afternoon. Any storms may produce locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ029-030-021315- Coastal Hancock-Coastal Washington- 902 AM EDT Thu Aug 1 2024 This Hazardous Weather Outlook is for Coastal DownEast Maine. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-021315- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 902 AM EDT Thu Aug 1 2024 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
Nearby
Beach Hazards Statements in Maine, 2024Every beach hazards statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.